Mirtazipine/remeron ravenously hungry

Anyone on mirtazipine? How do you deal with the crazy hunger it causes? I have gastroparesis so eating is painful and this drug causes me to binge at times. I don't want to go off of it as my depression is much better and almost every other antidepressant has an interaction with dom peridone which I can not go off of.

Replies

  • Lounmoun
    Lounmoun Posts: 8,427 Member
    My daughter was taking that for awhile and her hunger leveled off after a few weeks.
    Maybe stock up on low calorie snacks.
  • VintageFeline
    VintageFeline Posts: 6,771 Member
    I gained 14lbs in a month on it. Used to stimulate appetites in cats and dogs, so yeah. I binged on all the sweet things, all of them. But I also wasn't tracking back then. GP took me off it after that month but in the end it was an inappropriate treatment (later diagnosed bipolar).

    Can you ride it out for a few weeks and see if you adjust? I can imagine how miserable it's making you.
  • singingflutelady
    singingflutelady Posts: 8,738 Member
    edited February 2018
    I gained 14lbs in a month on it. Used to stimulate appetites in cats and dogs, so yeah. I binged on all the sweet things, all of them. But I also wasn't tracking back then. GP took me off it after that month but in the end it was an inappropriate treatment (later diagnosed bipolar).

    Can you ride it out for a few weeks and see if you adjust? I can imagine how miserable it's making you.

    @VintageFeline i should mention I am bipolar type 2 and it's making me hypomanic. Haven't had more than 3 hours of sleep a night. I just got a sleeping pill so hopefully it will help.
  • VintageFeline
    VintageFeline Posts: 6,771 Member
    I gained 14lbs in a month on it. Used to stimulate appetites in cats and dogs, so yeah. I binged on all the sweet things, all of them. But I also wasn't tracking back then. GP took me off it after that month but in the end it was an inappropriate treatment (later diagnosed bipolar).

    Can you ride it out for a few weeks and see if you adjust? I can imagine how miserable it's making you.

    @VintageFeline i should mention I am nipolar type 2 and it's making me hypomanic. Haven't had more than 3 hours of sleep a night. I just got a sleeping pill so hopefully it will help.

    Well *kitten*. I'm BPAD2 as well. Are you on it as a monotherapy. Not my place to get into really but one of the meds I took triggered hypomania (and was how I was diagnosed) and I was immediately taken off it. I could also have just been out on a mood stabiliser too but psych wanted to minimise needed meds where possible so took me off and started a stabiliser.
  • VintageFeline
    VintageFeline Posts: 6,771 Member
    Oh I see, kitten has been changed to love. Hardeharhar mods.
  • singingflutelady
    singingflutelady Posts: 8,738 Member
    I'm on the waiting list for a psych doc and my gp doesn't prescribe mood stabilizers. I was on one with a different antidepressant and it was a great combo but grrr my gp. Scared to go off as i was suicidal. And btw that's how i was diagnosed as well
  • singingflutelady
    singingflutelady Posts: 8,738 Member
    My apartment has never been cleaner and well organized but doing all that and not sleeping is killing me
  • VintageFeline
    VintageFeline Posts: 6,771 Member
    I'm a rapid cycler but on lamotrigine monotherapy now. I still cycle but apart from the other week when I had an epic old skool hypomanic episode I am much more even. I still function horribly as a general rule but I'm not lurching from one mood the other all the damn time.

    Waiting to see a psych is hard when you're in a rock and a hard place with meds. And of course you don't know what withdrawals will do if you do come off.

    I'm sorry it's so sucky right now.
  • singingflutelady
    singingflutelady Posts: 8,738 Member
    I'm a rapid cycler but on lamotrigine monotherapy now. I still cycle but apart from the other week when I had an epic old skool hypomanic episode I am much more even. I still function horribly as a general rule but I'm not lurching from one mood the other all the damn time.

    Waiting to see a psych is hard when you're in a rock and a hard place with meds. And of course you don't know what withdrawals will do if you do come off.

    I'm sorry it's so sucky right now.

    I went through dilaudid withdrawl (i ws dependent not addicted) in january and that was hell so I really don't want to deal with any more withdrawls soon even though I am currently steroid dependent (entocort so not as bad as prednisone). I'm holding off on that until the pain situation is under control (i see a pain management dr who put me in pregabalin which also has a wicked withdrawl).
  • VintageFeline
    VintageFeline Posts: 6,771 Member
    I don't recall any issues with any of the handful of antids I've been on, pretty uneventful but then aside from the hypo they didn't do anything for me anyway. Seroquel though, that was a mofo. And I was dependent on zopiclone so weaned myself off that. Wasn't terrible but not the most fun one can have.
  • singingflutelady
    singingflutelady Posts: 8,738 Member
    I don't recall any issues with any of the handful of antids I've been on, pretty uneventful but then aside from the hypo they didn't do anything for me anyway. Seroquel though, that was a mofo. And I was dependent on zopiclone so weaned myself off that. Wasn't terrible but not the most fun one can have.

    Oh I'm also in zopliclone lol. Sich an array of medications. I'm on 6 prescriptions atm 3 which cause dependency.
  • kep308
    kep308 Posts: 3 Member
    I'm a nurse and we give that drug a LOT to increase appetite in those who aren't eating enough, so yeah, makes sense.
  • singingflutelady
    singingflutelady Posts: 8,738 Member
    kep308 wrote: »
    I'm a nurse and we give that drug a LOT to increase appetite in those who aren't eating enough, so yeah, makes sense.

    I was underweight and accused of being anorexic (but my gastric emptying study proved otherwise) when it was prescribed